By Topic

Some Results on Distribution-Free Analysis of Paging Algorithms

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
Aven, O.I. ; Institute of Control Sciences ; Boguslavsky, L.B. ; Kogan, Y.A.

This work is devoted to the analysis of page replacement algorithms under assumptions on the stochastic nature of the sequence of memory accesses. A detailed discussion of the authors' results, some of which were published in Russian, and their relations to other papers is given. The object of study of this paper is two families of page replacement algorithms (PRA's) which contain certain algorithms of practical and theoretical interest. Analytical results are derived using the assumption that the references to the pages are independent identically distributed (iid) random variables. The algorithms of the first family are intervening between FIFO and LRU and the algorithms of the second family estimate the most frequently referenced pages considerably better than LRU. Explicit expressions of the page fault probabilities are obtained for these families and least upper bounds of performance are established which are independent of the page request probabilities. It is shown that for the second family the fault probabilities are less than twice the optimal one.

Published in:

Computers, IEEE Transactions on  (Volume:C-25 ,  Issue: 7 )